Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 215, NWS St. Louis, MO

October 29, 2009Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Oct 29, 2009, 9:21 PM CDT for Marion County, Missouri. It took effect at Oct 30, 2009, 3:37 AM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2009, 9:21 PM CDT (02:21 UTC)
In effect from
Oct 30, 2009, 3:37 AM CDT
Expired
Oct 31, 2009, 10:33 AM CDT
In force
31 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 29, 7:00 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 29, 7:00 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT THU OCT 29 2009

.DISCUSSION...
/344 PM CDT THU OCT 29 2009/

RAIN MOVED IN RATHER QUICKLY TODAY AHEAD OF WEATHER SYSTEM. THIS
CONTINUES TO BE THE MAIN FORECAST ISSUE IN THE SHORT TERM.

FOR THIS EVENING...HEAVY RAIN WILL PERSIST AS WAA AND PLENTY OF
MOISTURE CONVERGENCE ON NOSE OF 50+ KT LOW LEVEL JET KEEPS
GENERATING ELEVATED CONVECTION WHICH WILL TRAIN NORTHWARD ACROSS THE
REGION. IN THE MEANTIME...UPPER LOW OVER NEW MEXICO WILL LIFT OUT
TOWARDS FORECAST AREA AS ASSOCIATED SFC LOW LIFTS NORTH
NORTHEASTWARD INTO SOUTHERN MN FRIDAY MORNING. THIS WILL DRAG THE
OCCLUDED FRONT ACROSS THE FORECAST AREA...MOVING INTO THE ST. LOUIS
METRO AREA BY 12Z FRIDAY. AS FOR PLACEMENT OF HEAVY RAINFALL LATER
TONIGHT...WILL SEE MAIN AXIS OF HEAVY RAIN SHIFT A LITTLE FURTHER TO
THE EAST...EXTENDING FROM CENTRAL IL TO SOUTHEAST MO...MAINLY ALONG
AND SOUTH OF I-44 CORRIDOR BY 06Z. WITH HEAVY RAIN THIS AFTERNOON
AND LINGERING INTO TONIGHT...ISSUED A FLASH FLOOD WATCH EARLIER
TODAY FOR CENTRAL/NORTHEAST MO AND WEST CENTRAL IL THAT WILL
EXPIRE AT 12Z FRIDAY. FF WATCH THAT WAS ISSUED YESTERDAY FOR
REMAINDER OF FORECAST AREA...REMAINS IN EFFECT UNTIL 00Z SATURDAY.

OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS TO PERSIST ON FRIDAY AND
SLOWLY SHIFT FURTHER TO THE EAST WITH TIME...KEPT CATEGORICAL POPS
FOR SOUTHEASTERN HALF OF CWA DURING THE MORNING HOURS WITH LOWER
POPS IN THE WEST...THEN LOWERED POPS EVEN MORE TOWARDS EVENING.

FOR FRIDAY NIGHT...STILL COULD SEE ADDITIONAL WAVES OF PRECIPITATION
DEVELOP ALONG THE FRONTAL BOUNDARY OVER EASTERN PORTIONS OF AREA
BEFORE COMING TO AN END BY DAYBREAK SATURDAY MORNING...BUT AMOUNTS
WILL BE LESS SO DO NOT ANTICIPATE EXTENDING THE FLASH FLOOD WATCH
BEYOND 00Z SATURDAY AT THIS TIME.

AS FOR SATURDAY...SYSTEM EXITING A BIT QUICKER...SO STILL HOPEFUL
THAT MOST OF AREA TO BE DRY...BUT CLOUDY FOR TRICK OR TREATERS
SATURDAY NIGHT.

MODELS STILL HAVE ANOTHER WEAK SHORTWAVE SLIDING SOUTHEAST THROUGH
AREA SUNDAY NIGHT INTO MONDAY ON BACKSIDE OF SYSTEM...BUT JUST HAVE
SILENT 20 POPS IN NORTHEASTERN PORTIONS OF CWA DURING THIS TIME.

EXTENDED LOOKS TO BE DRY WITH HIGH TEMPS IN THE UPPER 50S TO LOWER
60S TUESDAY THROUGH THURSDAY...AND LOWS IN THE UPPER 30S TO MID 40S
THROUGH THE PERIOD.

BYRD

&&

.AVIATION...
/651 PM CDT THU OCT 29 2009/

FOR THE 00Z TAFS...
IFR/LIFR CONDITIONS WITH SOUTHEAST WINDS WILL CONTINUE TO PREVAIL
ACROSS THE REGION TONIGHT. PERIODS OF RAIN AND
THUNDERSTORMS...HEAVY RAIN AT TIMES...WILL AFFECT THE ENTIRE AREA
THROUGH AT LEAST 12Z FRIDAY MORNING. RAIN COULD HANG ONTO PARTS OF
SOUTHEAST MISSOURI/SOUTHWEST ILLINOIS THROUGH MUCH OF THE
AFTERNOON TOO. SHOULD SEE CONDITIONS IMPROVE TO MVFR AS THE WINDS
TURN TO THE SOUTHWEST BEHIND THE COLD FRIDAY MORNING.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CRAWFORD-FRANKLIN-
     IRON-JEFFERSON-LINCOLN-MADISON-REYNOLDS-ST. CHARLES-ST.
     FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
     WASHINGTON.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-MARION-MONITEAU-MONROE-
     MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY.

IL...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ADAMS IL-BROWN IL-
     PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Oct 29, 6:00 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT THU OCT 29 2009

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-301200-
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
GASCONADE-
600 PM CDT THU OCT 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. FLASH FLOODING OF
LOW LYING AREAS WILL CONTINUE. A FLASH FLOOD WATCH CONTINUES FOR
THE AREA UNTIL 7 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE CALL THE NATIONAL WEATHER SERVICE WITH ANY FLOODING
REPORTS AND RAINFALL AMOUNTS OVER ONE INCH.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075-
084-085-099-301200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-ST. CHARLES-
FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
600 PM CDT THU OCT 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO CONTINUE TO CAUSE
FLASH FLOODING ACROSS THE AREA TONIGHT. A FLASH FLOOD WATCH IS IN
EFFECT THROUGH FRIDAY AT 7 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ON FRIDAY. THE
ADDITIONAL HEAVY RAINFALL WILL CAUSE ADDITIONAL FLASH FLOODING. A
FLASH FLOOD WATCH CONTINUES UNTIL 7 PM FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

PLEASE CALL THE NATIONAL WEATHER SERVICE WITH ANY FLOODING REPORTS
AND RAINFALL AMOUNTS OVER ONE INCH.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, Oct 29, 8:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT THU OCT 29 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0835 PM     FLASH FLOOD      EDINA                   40.17N  92.18W
10/29/2009                   KNOX               MO   LAW ENFORCEMENT

            RTE F AND HWY 151 CLOSED NEAR NOVELTY

&&

EVENT NUMBER LSX0900301

CARNEY
Local storm report, Oct 29, 9:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
903 PM CDT THU OCT 29 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       MONTICELLO              40.12N  91.71W
10/29/2009  E1.50 INCH       LEWIS              MO   LAW ENFORCEMENT

            HWY 16 WEST OF THE SUGAR CREEK BRIDGE...WATER REPORTED
            ON ROAD

&&

EVENT NUMBER LSX0900302

CARNEY
Local storm report, Oct 29, 9:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT THU OCT 29 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       MONTICELLO              40.12N  91.71W
10/29/2009  E1.50 INCH       LEWIS              MO   LAW ENFORCEMENT

            WATER COVERING HWY 81 0.5 MILE NORTH OF ROUTE E

&&

EVENT NUMBER LSX0900303

CARNEY
Local storm report, Oct 29, 9:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT THU OCT 29 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HEAVY RAIN       11 SW ST. CLAIR         38.24N  91.12W
10/29/2009  M1.90 INCH       FRANKLIN           MO   PARK SERVICE

            MEASURED AT MERAMEC CAVERN STATE PARK

&&

EVENT NUMBER LSX0900304

MILLER
Local storm report, Oct 29, 9:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT THU OCT 29 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0907 PM     FLASH FLOOD      5 SSE CLARENCE          39.68N  92.22W
10/29/2009                   SHELBY             MO   DEPT OF HIGHWAYS

            STATE ROUTE DD CLOSED DUE TO FLOODING

&&

EVENT NUMBER LSX0900305

CARNEY
Local storm report, Oct 29, 9:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT THU OCT 29 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0913 PM     FLASH FLOOD      5 SW SHELBINA           39.64N  92.11W
10/29/2009                   MONROE             MO   DEPT OF HIGHWAYS

            STATE ROUTE A CLOSED DUE TO FLOODING

&&

EVENT NUMBER LSX0900306

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 7:59 PM CDTRiver Flood WarningLSXOsage40 hr
Oct 29, 7:59 PM CDTRiver Flood WarningLSXCole48 hr
Oct 29, 8:47 PM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Monroe, Shelby6 hr
Oct 29, 9:21 PM CDTRiver Flood WarningLSXLewis3 days
Oct 29, 9:21 PM CDTRiver Flood WarningLSXLewis4 days
Oct 29, 9:21 PM CDTRiver Flood WarningLSXMarion5 days
Oct 29, 9:39 PM CDTFlash Flood WarningLSXFranklin, Gasconade, Jefferson, Lincoln, Montgomery, Pike and 5 more9 hr
Oct 29, 9:42 PM CDTFlash Flood WarningLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more9 hr
Oct 29, 9:46 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Osage5 hr
Oct 29, 11:30 PM CDTRiver Flood WarningLSXGasconade, Montgomery6 days
Oct 29, 11:30 PM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Oct 29, 11:30 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis4 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXCrawford44 hr
Oct 30, 12:38 AM CDTRiver Flood WarningLSXCrawford, Washington58 hr
Oct 30, 12:38 AM CDTRiver Flood WarningLSXFranklin, Jefferson5 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXJefferson, Saint Louis9 days
Oct 30, 1:30 AM CDTRiver Flood WarningLSXJefferson4 days
Oct 30, 1:30 AM CDTRiver Flood WarningLSXFranklin4 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXMarion7 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXRalls6 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXPike8 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXPike9 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXLincoln8 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXSaint Charles13 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXSaint Charles9 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis7 days
Oct 30, 2:27 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 5 more12 hr
Oct 30, 2:29 AM CDTRiver Flood WarningLSXLincoln5 days
Oct 30, 4:27 AM CDTRiver Flood WarningLSXLewis, Osage6 days
Oct 30, 6:25 AM CDTAreal Flood WarningLSXCrawford, Franklin, Gasconade, Iron, Jefferson, Lincoln and 12 more12 hr
Oct 30, 8:06 AM CDTRiver Flood WarningLSXMarion5 days
Oct 30, 9:45 AM CDTRiver Flood WarningLSXCallaway, Osage3 days
Oct 30, 9:45 AM CDTRiver Flood WarningLSXFranklin, Warren59 hr
Oct 30, 12:12 PM CDTRiver Flood WarningLSXMarion4 days
Oct 30, 2:48 PM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 5 more24 hr
Oct 30, 6:30 PM CDTRiver Flood WarningLSXOsage4 days
Oct 30, 6:42 PM CDTAreal Flood WarningLSXCrawford, Franklin, Iron, Jefferson, Lincoln, Madison and 9 more18 hr
Oct 29, 9:54 PM CDTRiver Flood WarningLSXCalhoun, Jersey33 days
Oct 30, 1:39 AM CDTRiver Flood WarningLSXFayette4 days
Oct 30, 2:48 AM CDTRiver Flood WarningLSXBrown67 hr
Oct 30, 4:25 AM CDTFlash Flood WarningLSXMonroe, Saint Clair6 hr
Oct 30, 7:02 AM CDTFlash Flood WarningLSXBond, Clinton, Madison6 hr
Oct 30, 7:34 AM CDTFlash Flood WarningLSXFayette, Marion, Montgomery5 hr
Oct 30, 8:58 AM CDTAreal Flood WarningLSXMacoupin10 hr
Oct 30, 10:38 AM CDTAreal Flood WarningLSXMonroe, Randolph, Saint Clair, Washington9 hr
Oct 30, 11:44 AM CDTRiver Flood WarningLSXBrown32 days
Oct 30, 1:04 PM CDTAreal Flood WarningLSXBond, Clinton, Fayette, Madison, Marion, Montgomery9 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.